Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 128, NWS Hastings, NE

June 1, 2011Dawson County, Gosper County, Phelps County, Nebraska

NWS Hastings, NE issued this severe thunderstorm warning at Jun 1, 2011, 9:43 PM CDT for Dawson County, Gosper County, Phelps County, Nebraska. It was in force for 34 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 1, 2011, 9:43 PM CDT (02:43 UTC)
Expired
Jun 1, 2011, 10:17 PM CDT
In force
34 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

Counties Dawson County, NE, Gosper County, NE, Phelps County, NE

The radar

The Grand Island radar (KUEX), 102 km from the middle of the area, began a volume at 02:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 1, 10:11 PM CDTHAIL 13 Se Bertrand, NEHEAVY RAINFALL WITH ZERO VISIBILITY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 1, 4:45 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.7 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2011-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3158 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2011-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 127 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3158 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
1439 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
127 m²/s²
0-3 km storm-relative helicity
231 m²/s²
Significant tornado parameter
1.4
Supercell composite
12.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

110 
WUUS53 KGID 020243 RRA
SVRGID
NEC047-073-137-020330-
/O.NEW.KGID.SV.W.0128.110602T0243Z-110602T0330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
943 PM CDT WED JUN 1 2011

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN DAWSON COUNTY IN SOUTH CENTRAL NEBRASKA...
  GOSPER COUNTY IN SOUTH CENTRAL NEBRASKA...
  NORTHERN PHELPS COUNTY IN SOUTH CENTRAL NEBRASKA...

* UNTIL 1030 PM CDT

* AT 941 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  SMITHFIELD...OR 19 MILES SOUTH OF LEXINGTON...AND MOVING NORTHEAST
  AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SMITHFIELD...BERTRAND...LOOMIS AND OVERTON.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 241 AND 255.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 4056 9994 4081 9954 4069 9941 4067 9941
      4067 9939 4053 9924 4037 9981
TIME...MOT...LOC 0243Z 246DEG 20KT 4051 9975
WIND...HAIL 60MPH 1.75IN

$$

PFANNKUCH
1 follow-up statement
145 
WWUS53 KGID 020317
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1017 PM CDT WED JUN 1 2011

NEC047-073-137-020326-
/O.CAN.KGID.SV.W.0128.000000T0000Z-110602T0330Z/
DAWSON NE-GOSPER NE-PHELPS NE-
1017 PM CDT WED JUN 1 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN PHELPS...EASTERN
GOSPER AND SOUTHEASTERN DAWSON COUNTIES IS CANCELLED...

THIS WARNING HAS BEEN REPLACED WITH OTHER SEVERE THUNDERSTORM 
WARNINGS FOR PORTIONS OF DAWSON...GOSPER...AND PHELPS COUNTIES. 

A TORNADO WATCH REMAINS IN EFFECT THROUGH MIDNIGHT. 

LAT...LON 4056 9994 4081 9954 4069 9941 4067 9941
      4067 9939 4053 9924 4037 9981
TIME...MOT...LOC 0316Z 246DEG 20KT 4054 9950

$$

PFANNKUCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 6:11 PM CDT, 3 hours 32 minutes earlier.

Area forecast discussion, Jun 1, 6:11 PM CDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
611 PM CDT WED JUN 1 2011

.AVIATION...00Z TAF. SEVERE TSTMS ARE SW OF THE TERMINAL WHICH MAY
IMPACT KGRI THIS EVENING.

&&

.PREV DISCUSSION... /ISSUED 331 PM CDT WED JUN 1 2011/

SHORT TERM...MAIN CONCERNS ARE THE POTENTIAL FOR THUNDERSTORM
DEVELOPMENT THIS AFTERNOON AND EVENING...WINDS ON WEDNESDAY...AS
WELL AS CHANCE OF THUNDERSTORMS AGAIN LATE WEDNESDAY NIGHT AND
THURSDAY MORNING.

WARM AIR ADVECTION ACROSS THE REGION THIS MORNING HELPED INDUCE A
FEW MODERATE SHOWERS...WITH REPORTEDLY SOME VERY SMALL
HAIL...MAINLY NORTH OF I-80 DURING THE EARLY MORNING HOURS. THIS
SHOWER ACTIVITY HAS SINCE DIMINISHED...AND MAIN FOCUS OF
CONVECTION HAS BEEN JUST TO THE SOUTHEAST OF THE FORECAST AREA
WHERE PERSISTENT THUNDERSTORMS HAVE REDEVELOPED ACROSS PORTIONS OF
NORTH EASTERN KANSAS.

A RETURN TO SOUTHERLY FLOW ALLOWED LOW LEVEL MOISTURE TO INCREASE
ACROSS THE REGION TODAY. CURRENTLY...DEWPOINTS ARE RUNNING IN THE
LOWER TO MIDDLE 60S ACROSS MUCH OF THE FORECAST AREA...AND THESE
INCREASED DEWPOINTS...WITH AN UNSTABLE PROFILE ALOFT...SHOULD
ALLOW FOR THE FORMATION OF SOME THUNDERSTORMS LATER THIS
AFTERNOON AND EVENING...ESPECIALLY ACROSS THE SOUTHERN PORTIONS OF
THE FORECAST AREA WHERE PARTIALLY CLOUD FREE SKIES THIS MORNING
HAVE ALLOWED FOR GOOD SURFACE HEATING. MAIN QUESTION WILL BE THE
ATMOSPHERIC FORCING TO GET THESE STORMS INITIATED...WITH 12Z NAM
AND GFS BOTH INDICATING VERY SMALL RIPPLES IN MID TO UPPER LEVEL
FLOW...WHICH MAY JUST BE SUFFICIENT TO GET THINGS GOING. WHILE THE
POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS EXISTS...CONFIDENCE
OF DEVELOPMENT DUE TO LACK OF FORCING IS NOT HIGH...SO KEPT
CHANCES TO AROUND 40 PERCENT FOR THE LATE AFTERNOON AND EVENING
HOURS. THAT BEING SAID...ANY STORMS THAT DO DEVELOP...COULD
RAPIDLY INTENSIFY THROUGH THE EVENING HOURS.

FOR WEDNESDAY...EXPECT A TIGHTENING PRESSURE GRADIENT ASSOCIATED
WITH A DEEPENING AREA OF LOW PRESSURE ACROSS THE NORTHERN PLAINS
TO RESULT IN A RATHER WINDY DAY ACROSS THE REGION. WHILE WINDS
MAY APPROACH WIND ADVISORY CRITERIA DURING THE LATE MORNING AND
AFTERNOON HOURS...STUCK PRETTY CLOSE TO GUIDANCE...WHICH LEFT US
JUST BELOW ADVISORY CRITERIA. IT IS POSSIBLE WE WILL END UP
NEEDING AN ADVISORY TOMORROW...BUT EVEN IF ONE IS NOT
ISSUED...EXPECT STRONG SOUTHERLY WINDS AND WARM TEMPERATURES TO BE
THE MAIN WEATHER STORY ACROSS THE REGION TOMORROW. WHILE THE AREA
WILL REMAIN UNDER A STRONG CAP FOR MOST OF THE DAY...AND HENCE
KEPT FORECAST DRY...THERE IS A POSSIBILITY THAT THE ASSOCIATED
COLD FRONT PASSING BY TO THE NORTH DURING THE LATE EVENING AND
OVERNIGHT HOURS THURSDAY MAY SPARK A FEW THUNDERSTORMS...SO KEPT
SOME SMALL POPS MAINLY NORTH OF INTERSTATE 80.

LONG TERM...12Z SATURDAY THROUGH WEDNESDAY. PRIMARY FORECAST
CONCERNS LIE WITH TEMPERATURES AND WEEKEND PRECIPITATION
CHANCES.

LOOKING TO THE END OF THE WORK WEEK...MODELS NOT IN TOO BAD OF
AGREEMENT WITH THE UPPER LEVEL PATTERN ACROSS THE PLAINS AND THE
WESTWARD SHIFT OF THE RIDGE AXIS.  THE LONG TERM PERIOD STARTS OFF
WITH THE MAIN UPPER LEVEL HIGH CENTERED OVER THE WRN GULF AREA
WITH THE RIDGE AXIS EXTENDING NORTH ROUGHLY UP THE MS RIVER AND
INTO THE WRN GREAT LAKES. THE CWA SITS UNDER SHARP SOUTHWESTERLY
FLOW WITH A TROUGH OVER THE WRN CONUS THANKS TO ONE LOW PRESSURE
SYSTEM SHIFTING NE OUT OF MT INTO CANADA...WHILE THE NEXT MAKES
ITS WAY CLOSER TO THE WEST COAST. THROUGH THE DAYTIME HOURS ON
FRIDAY...WHILE THERE ISNT A SIGNIFICANT CHANGE WITH THE UPPER
LEVEL PATTERN...THE RIDGE IS BROKEN DOWN SLIGHTLY BY THE TROUGH
AXIS ASSOCIATED WITH THE LOW PRESSURE SYSTEM IN CENTRAL CANADA
SWINGS THROUGH PORTIONS OF THE NRN/CENTRAL PLAINS. MODELS CONTINUE
TO SHOW A SFC COLD FRONTAL BOUNDARY PUSHED INTO THE CWA...BUT
DOESNT MAKE MUCH SOUTHWARD PROGRESS BEYOND THE CWA DUE TO IT
LOSING ITS MAIN PUSH AS THE UPPER LEVEL TROUGH CONTINUES EAST.
KEPT THE FORECAST DURING THE DAYTIME HOURS DRY...EVEN WITH THIS
SFC BOUNDARY IN THE AREA...WITH MODELS CONTINUING TO BE IN GOOD
AGREEMENT SHOWING A CAPPED ATMOSPHERE. AS WE GET INTO THE
EVENING/OVERNIGHT HOURS...PRECIPITATION CHANCES DO RETURN...AS A
S/SWRLY LOW LEVEL JET PICKS UP AND NOSES INTO THE AREA...BRINGING
INCREASED WAA/MOISTURE ADVECTION. POTENTIAL FOR SOME STRONG AND
POSSIBLY A SEVERE THUNDERSTORM WILL REMAIN WITH ELEVATED
INSTABILITY AVAILABLE. ANY ACTIVITY IS EXPECTED TO SHIFT OFF TO
THE E/NE WITH THE TURNING OF THE LLJ. HIGHS ON FRIDAY ARE A BIT
TRICKY WITH THE PRESENCE OF THE SFC FRONT...BUT IT COMING A LITTLE
LATER IN THE DAY...EXPECT THAT THE SOUTHEAST WILL BE QUITE WARM
WITH HIGHS INTO THE LOWER/MID90S...MORE UNCERTAIN ABOUT THE NWRN
CWA ALONG/N OF THE FRONT...WITH HIGHS IN THE LOWER/MID 80S
EXPECTED.

 AS WE GET INTO THE WEEKEND...MODELS REMAIN IN PRETTY GOOD
AGREEMENT WITH THE UPPER LEVEL PATTERN...AND NOT A LOT OF CHANGES
WERE MADE. THE RIDGE CONTINUES TO BE FLATTENED OUT SOME THANKS TO
THE LARGE LOW PRESSURE SYSTEM OVER CNTRL/NRN CANADA...BRINGING
MORE ZONAL FLOW TO THE CWA...WHILE ANOTHER LOW CONTINUES TO SPIN
RIGHT OFF THE COAST OF CA. THIS REMAINS THE CASE THROUGH THE DAY
ON SATURDAY...WHILE THROUGH SATURDAY NIGHT AND INTO SUNDAY...THAT
CANADIAN LOW SHIFTS FURTHER EAST AND BEGINS TO DIG SOUTH INTO THE
GREAT LAKES/EASTERN CONUS...SHIFTING THAT RIDGE AXIS BACK WEST
ONTO THE PLAINS. AT THE SFC...SATURDAY SEES LITTLE CHANGE WITH
THAT FRONTAL BOUNDARY CONTINUING TO LINGER ACROSS THE AREA...BUT
IS EXPECTED TO BECOME MORE DIFFUSE AND BEGIN TO SHIFT NORTH AS A
WARM FRONT THROUGH THE DAY ON SUNDAY. AM AGAIN EXPECTING ANY
PRECIPITATION CHANCES TO BE CONFINED TO THE EVENING/OVERNIGHT
HOURS SAT NIGHT/SUN MORNING...WITH THINGS LOOKING TO REMAIN CAPPED
DURING THE DAY...AND THERE A LITTLE EXTRA LIFT PROVIDED BY THE
NOSE OF AN INCREASING LLJ /THOUGH MODELS SHOWING IT NOT QUITE AS
STRONG/. WITH MORE EASTERLY FLOW ACROSS A GOOD CHUNK OF THE CWA ON
SATURDAY...THINK THAT TEMPS WILL BE A TOUCH COOLER /80S/...BUT
WITH THE RIDGE BUILDING BACK INTO THE PLAINS AND INCREASING
SOUTHERLY FLOW AND TEMPS ALOFT...SUNDAY WILL BE WARMER /UPPER 80S
TO MID 90S/.

INTO NEXT WEEK...PRIMARY FEATURE ACROSS THE AREA REMAINS THE UPPER
LEVEL RIDGE...AND THERE ARE VARIATIONS BETWEEN MODELS WITH THE
LOCATION OF THE RIDGE AXIS SO CONFIDENCE IS A LITTLE LOWER /ESP
INTO MID WEEK/. THE DIFFERENCES ARISE DUE TO HOW MODELS HANDLE
THE NEXT UPPER LEVEL LOW MOVING IN FROM THE WEST COAST...HOW FAR
SOUTH IT DIGS /HOW AMPLIFIED THE PATTERN BECOMES/...AND TO WHAT
EXTENT THE RIDGE IS BROKEN DOWN BY ASSOCIATED SHORTWAVE
DISTURBANCES. KEPT THE FORECAST DRY...WITH MOST MODEL OUTPUT
SUPPORTING THAT...BUT IT WOULDNT TAKE MUCH OF AN EASTWARD SHIFT IN
MODELS FOR A POP TO NEED TO BE INSERTED. WITH THE RIDGE REMAINING
A BIG PART OF THE PATTERN INTO NEXT WEEK...AM KEEPING TEMPS
WARM...WITH HIGHS RANGING OVER MON-WED FROM THE MID 80S TO MID
90S.

AVIATION...18Z KGRI TAF...PREVAILING VFR CONDS EXPECTED TO
CONTINUE AT KGRI FOR THE NEXT 24 HOURS. WILL LIKELY SEE A VCTS OR
-TSRA AFFECT THE TAF SITE DURING THE EARLY EVENING HOURS...AND
DECIDED TO INCLUDE A TEMPO GROUP FROM 01/23Z-02/02Z TO ACCOUNT FOR
A -TSRA...ALBEIT WITH VFR CIGS AND VSBYS. WINDS WILL BE BREEZY
THIS AFTERNOON AND BECOME SOUTH SOUTHEASTERLY...DECREASING SOME
OVERNIGHT...BUT ONLY TO BECOME WINDY ON THURSDAY...WITH SUSTAINED
WINDS OF 20-25KTS POSSIBLE AFT 02/15Z.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&
Hazardous weather outlook, Jun 1, 5:00 PM CDT, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
500 PM CDT WED JUN 1 2011

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
021200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
500 PM CDT WED JUN 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...THIS EVENING AND TONIGHT.

SEVERE THUNDERSTORMS ARE EXPECTED ACROSS THE MAJORITY OF THE
OUTLOOK AREA THIS EVENING. THE STORMS WILL BE CAPABLE OF PRODUCING
EXTREMELY LARGE HAIL THE SIZE OF BASEBALLS...DAMAGING WINDS OF 70
MPH AND ISOLATED TORNADOES. LOCALLY HEAVY RAINFALL IN EXCESS OF
TWO INCHES MAY ALSO OCCUR.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THURSDAY NIGHT FOR
LOCATIONS MAINLY NORTH OF INTERSTATE 80. A FEW STRONG
THUNDERSTORMS WILL BE POSSIBLE.

THUNDERSTORM CHANCES WILL RETURN TO THE OUTLOOK AREA BOTH FRIDAY
NIGHT AND SATURDAY NIGHT. ALTHOUGH WIDESPREAD SEVERE WEATHER IS
NOT EXPECTED EITHER NIGHT...A FEW STRONG TO SEVERE THUNDERSTORMS
CANNOT BE COMPLETELY RULED OUT. LARGE HAIL AND DAMAGING WINDS
WOULD BE THE PRIMARY HAZARDS.

IN ADDITION...STRONG SOUTH WINDS WILL DEVELOP ACROSS THE ENTIRE
OUTLOOK AREA DURING THE DAY THURSDAY. SUSTAINED SPEEDS OF 20 TO 30
MPH ARE LIKELY FOR SEVERAL HOURS...WITH GUSTS OF 40 TO 45 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

In the hours before

Local storm report, Jun 1, 8:53 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
853 PM CDT WED JUN 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     HAIL             2 S NATOMA              39.16N 99.02W
06/01/2011  E0.50 INCH       OSBORNE            KS   TRAINED SPOTTER

            LARGE AMOUNTS OF DIME SIZE HAIL FALLING

&&

GUERRERO
Local storm report, Jun 1, 8:55 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HASTINGS NE
855 PM CDT WED JUN 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0448 PM     HAIL             4 NNE EUSTIS            40.71N 99.99W
06/01/2011  E1.00 INCH       DAWSON             NE   STORM CHASER

            HAIL COVERING THE GROUND

0450 PM     HAIL             6 S BEAVER CITY         40.05N 99.83W
06/01/2011  E1.75 INCH       FURNAS             NE   PUBLIC

            DELAYED REPORT FROM EARLIER. TIME ESTIMATED FROM RADAR.

0458 PM     HAIL             4 SE HOLLINGER          40.12N 99.69W
06/01/2011  E1.00 INCH       FURNAS             NE   TRAINED SPOTTER

            A FEW QUARTERS MOSTLY DIMES

0506 PM     HAIL             5 S LOGAN               39.59N 99.57W
06/01/2011  E1.75 INCH       PHILLIPS           KS   TRAINED SPOTTER

            GOLF BALL SIZE HAIL

0511 PM     HAIL             OXFORD                  40.25N 99.63W
06/01/2011  E1.00 INCH       FURNAS             NE   TRAINED SPOTTER

0512 PM     HAIL             5 S OXFORD              40.18N 99.63W
06/01/2011  E1.75 INCH       FURNAS             NE   PUBLIC

0518 PM     HAIL             6 S STOCKTON            39.35N 99.27W
06/01/2011  E1.50 INCH       ROOKS              KS   PUBLIC

            PING PONG SIZE

0524 PM     HAIL             6 ESE COZAD             40.83N 99.88W
06/01/2011  M1.00 INCH       DAWSON             NE   STORM CHASER

0530 PM     HAIL             COZAD                   40.86N 99.99W
06/01/2011  E1.00 INCH       DAWSON             NE   TRAINED SPOTTER

0533 PM     HAIL             3 N LURAY               39.16N 98.69W
06/01/2011  M1.00 INCH       OSBORNE            KS   PUBLIC

0534 PM     HAIL             STOCKTON                39.44N 99.27W
06/01/2011  M2.00 INCH       ROOKS              KS   COUNTY OFFICIAL

0539 PM     HAIL             4 ESE COZAD             40.83N 99.92W
06/01/2011  M1.00 INCH       DAWSON             NE   STORM CHASER

            HAIL FALLING FOR 5 MINUTES NOW.

0540 PM     HAIL             OSBORNE                 39.44N 98.70W
06/01/2011  E0.88 INCH       OSBORNE            KS   TRAINED SPOTTER

0545 PM     HAIL             OSBORNE                 39.44N 98.70W
06/01/2011  E1.00 INCH       OSBORNE            KS   TRAINED SPOTTER

0545 PM     HAIL             1 S COZAD               40.85N 99.99W
06/01/2011  M2.75 INCH       DAWSON             NE   TRAINED SPOTTER

0545 PM     FUNNEL CLOUD     2 S WOODSTON            39.43N 99.10W
06/01/2011                   ROOKS              KS   PUBLIC

0550 PM     FUNNEL CLOUD     6 S WOODSTON            39.37N 99.10W
06/01/2011                   ROOKS              KS   LAW ENFORCEMENT

0556 PM     HAIL             8 N HOLDREGE            40.56N 99.38W
06/01/2011  M1.75 INCH       PHELPS             NE   LAW ENFORCEMENT

            ALONG HIGHWAY 183

0600 PM     HAIL             14 N HOLDREGE           40.64N 99.38W
06/01/2011  E0.88 INCH       PHELPS             NE   TRAINED SPOTTER

            50 MPH WINDS ESTIMATED

0610 PM     HAIL             ELM CREEK               40.72N 99.38W
06/01/2011  E1.75 INCH       BUFFALO            NE   TRAINED SPOTTER

            30 MPH WINDS ESTIMATED

0622 PM     TORNADO          3 W LEXINGTON           40.78N 99.80W
06/01/2011                   DAWSON             NE   STORM CHASER

            2 BRIEF ROPE TORNADOES

0625 PM     TSTM WND DMG     4 SE ALTON              39.43N 98.90W
06/01/2011                   OSBORNE            KS   EMERGENCY MNGR

            DAMAGE FROM POSSIBLE TORNADO, TREE LIMBS SNAPPED, DOWNED
            POWER POLES

0630 PM     HAIL             ALTON                   39.47N 98.95W
06/01/2011  M1.75 INCH       OSBORNE            KS   TRAINED SPOTTER

0630 PM     HAIL             2 ESE WOODRUFF          39.98N 99.39W
06/01/2011  E1.25 INCH       PHILLIPS           KS   PUBLIC

            TIME ESTIMATED FROM RADAR

0635 PM     HAIL             2 SW ALTON              39.45N 98.97W
06/01/2011  M1.00 INCH       OSBORNE            KS   CO-OP OBSERVER

            HAIL THE LAST 15 MINUTES REPORTED

0646 PM     HAIL             2 ENE WEBBER            39.95N 98.00W
06/01/2011  M1.00 INCH       JEWELL             KS   BROADCAST MEDIA

0654 PM     HEAVY RAIN       SMITH CENTER            39.78N 98.78W
06/01/2011  M1.00 INCH       SMITH              KS   AMATEUR RADIO

            RAINFALL PAST 20 MINUTES, MINOR STREET FLOODING

0710 PM     HAIL             PLAINVILLE              39.23N 99.30W
06/01/2011  M1.00 INCH       ROOKS              KS   COUNTY OFFICIAL

0711 PM     TSTM WND GST     CAWKER CITY             39.51N 98.43W
06/01/2011  E60.00 MPH       MITCHELL           KS   TRAINED SPOTTER

            60 MPH WIND SPEEDS

0721 PM     TORNADO          1 S CAWKER CITY         39.50N 98.43W
06/01/2011                   MITCHELL           KS   COUNTY OFFICIAL

0723 PM     TORNADO          5 S CAWKER CITY         39.44N 98.43W
06/01/2011                   MITCHELL           KS   COUNTY OFFICIAL

0738 PM     HAIL             6 N NATOMA              39.28N 99.02W
06/01/2011  M1.00 INCH       OSBORNE            KS   TRAINED SPOTTER

            NICKEL TO QUARTER HAIL, HEAVY RAIN

0743 PM     HAIL             10 E PLAINVILLE         39.23N 99.11W
06/01/2011  M1.50 INCH       ROOKS              KS   TRAINED SPOTTER

0748 PM     HAIL             NATOMA                  39.19N 99.02W
06/01/2011  M2.00 INCH       OSBORNE            KS   EMERGENCY MNGR

0808 PM     HAIL             ARAPAHOE                40.31N 99.90W
06/01/2011  E0.50 INCH       FURNAS             NE   TRAINED SPOTTER

0828 PM     HAIL             NATOMA                  39.19N 99.02W
06/01/2011  E1.00 INCH       OSBORNE            KS   TRAINED SPOTTER

0828 PM     HAIL             2 NNW KEARNEY           40.73N 99.10W
06/01/2011  M1.00 INCH       BUFFALO            NE   EMERGENCY MNGR

0830 PM     HAIL             10 E PLAINVILLE         39.23N 99.11W
06/01/2011  M1.25 INCH       ROOKS              KS   TRAINED SPOTTER

0830 PM     HAIL             1 N NATOMA              39.20N 99.02W
06/01/2011  M1.50 INCH       OSBORNE            KS   EMERGENCY MNGR

0841 PM     FLASH FLOOD      ELM CREEK               40.72N 99.38W
06/01/2011                   BUFFALO            NE   EMERGENCY MNGR

            EXCESSIVE STREET FLOODING, WATER RUNNING THROUGH LOCAL
            GROCERY STORE.

0850 PM     HAIL             2 S NATOMA              39.16N 99.02W
06/01/2011  E0.50 INCH       OSBORNE            KS   TRAINED SPOTTER

            LARGE AMOUNTS OF DIME SIZE HAIL FALLING

&&

PFANNKUCH
Special weather statement, Jun 1, 9:05 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
905 PM CDT WED JUN 1 2011

KSZ017-020230-
ROOKS KS-
905 PM CDT WED JUN 1 2011

...SIGNIFICANT WEATHER ADVISORY FOR ROOKS COUNTY UNTIL 930 PM CDT...

AT 904 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR DAMAR...OR 13 MILES SOUTHEAST OF HILL
CITY...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  PALCO...
  DAMAR...
  ZURICH...
  WEBSTER STATE PARK...
  STOCKTON...
  PLAINVILLE...

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3942 9961 3957 9924 3924 9911 3920 9961
TIME...MOT...LOC 0205Z 244DEG 21KT 3930 9962

BRYANT
Special weather statement, Jun 1, 9:10 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
910 PM CDT WED JUN 1 2011

KSZ018-020245-
OSBORNE KS-
910 PM CDT WED JUN 1 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN OSBORNE COUNTY UNTIL 945
PM CDT...

AT 908 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF LURAY...OR 42 MILES
SOUTHWEST OF BELOIT...MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF SOUTHEASTERN OSBORNE COUNTY.

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3913 9900 3924 9898 3920 9848 3913 9848
      3913 9849
TIME...MOT...LOC 0210Z 285DEG 25KT 3916 9877

BRYANT
Special weather statement, Jun 1, 9:14 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
914 PM CDT WED JUN 1 2011

KSZ006-020245-
SMITH KS-
914 PM CDT WED JUN 1 2011

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SMITH COUNTY UNTIL 945 PM
CDT...

AT 913 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ATHOL...OR 19 MILES EAST OF PHILLIPSBURG...
MOVING NORTHEAST AT 35 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  SMITH CENTER...

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4000 9891 3992 9865 3964 9892 3970 9898
      3984 9906
TIME...MOT...LOC 0214Z 227DEG 31KT 3983 9896

FAY
Local storm report, Jun 1, 9:40 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
940 PM CDT WED JUN 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0937 PM     FLASH FLOOD      15 S BELOIT             39.25N 98.11W
06/01/2011                   MITCHELL           KS   LAW ENFORCEMENT

            A FOOT OF WATER COVERING HIGHWAY 14. NUMEROUS OTHER ROADS
            ACROSS SOUTHERN MITCHELL COUNTY EXPERIENCING
            FLOODING,SOME ROADS IMPASSABLE.

&&

DOXEY

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 7:00 PM CDTSevere Thunderstorm WarningGIDBuffalo, Dawson30 min
Jun 1, 7:07 PM CDTSpecial Weather StatementGIDWebster38 min
Jun 1, 7:19 PM CDTAreal Flood AdvisoryGIDDawson6 hr
Jun 1, 7:20 PM CDTSevere Thunderstorm WarningGIDFranklin, Webster40 min
Jun 1, 7:29 PM CDTSpecial Weather StatementGIDThayer46 min
Jun 1, 7:33 PM CDTSevere Thunderstorm WarningGIDBuffalo, Dawson, Phelps29 min
Jun 1, 7:45 PM CDTSpecial Weather StatementGIDFurnas30 min
Jun 1, 7:55 PM CDTSevere Thunderstorm WarningGIDBuffalo, Kearney35 min
Jun 1, 7:57 PM CDTSevere Thunderstorm WarningGIDFurnas, Gosper, Harlan33 min
Jun 1, 8:17 PM CDTAreal Flood AdvisoryGIDBuffalo, Dawson5 hr
Jun 1, 8:28 PM CDTSevere Thunderstorm WarningGIDBuffalo, Kearney32 min
Jun 1, 8:36 PM CDTSevere Thunderstorm WarningGIDFurnas, Harlan39 min
Jun 1, 8:41 PM CDTSpecial Weather StatementGIDGosper34 min
Jun 1, 9:02 PM CDTSevere Thunderstorm WarningGIDGosper43 min
Jun 1, 9:10 PM CDTSevere Thunderstorm WarningGIDFranklin, Furnas, Harlan50 min
Jun 1, 9:14 PM CDTSevere Thunderstorm WarningGIDBuffalo, Kearney, Phelps46 min
Jun 1, 9:54 PM CDTSevere Thunderstorm WarningGIDFranklin, Harlan51 min
Jun 1, 10:09 PM CDTSevere Thunderstorm WarningGIDFurnas, Gosper, Harlan, Phelps51 min
Jun 1, 10:15 PM CDTSevere Thunderstorm WarningGIDBuffalo, Dawson, Gosper, Phelps45 min
Jun 1, 10:43 PM CDTSevere Thunderstorm WarningGIDFranklin, Webster47 min
Jun 1, 10:54 PM CDTSevere Thunderstorm WarningGIDFranklin, Harlan, Kearney, Phelps51 min
Jun 1, 11:01 PM CDTSevere Thunderstorm WarningGIDBuffalo, Dawson29 min
Jun 1, 11:46 PM CDTSevere Thunderstorm WarningGIDFranklin, Webster29 min
Jun 2, 12:13 AM CDTSevere Thunderstorm WarningGIDBuffalo47 min
Jun 2, 12:22 AM CDTSevere Thunderstorm WarningGIDFranklin, Webster27 min
Jun 2, 12:32 AM CDTSpecial Weather StatementGIDBuffalo43 min
Jun 2, 12:46 AM CDTSevere Thunderstorm WarningGIDBuffalo, Sherman44 min
Jun 2, 1:21 AM CDTSpecial Weather StatementGIDSherman39 min
Jun 2, 1:46 AM CDTSpecial Weather StatementGIDAdams, Clay, Hall, Sherman29 min
Jun 2, 3:49 AM CDTWind AdvisoryGIDFranklin, Furnas, Gosper, Harlan, Phelps15 hr
Jun 2, 11:00 AM CDTRiver Flood WarningGIDBuffalo, Kearney3 days

Nearby

Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.